Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 39, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 13, 2003, 3:06 PM CST for Hancock County, Harrison County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2003, 3:06 PM CST (21:06 UTC)
- Expired
- Mar 13, 2003, 4:00 PM CST
- In force
- 54 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Hancock County, MS, Harrison County, MS
The radar
The Mobile radar (KMOB), 100 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 10:45 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 797 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
949
WUUS54 KLIX 132106
SVRNEW
MSC045-047-132200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
304 PM CST THU MAR 13 2003
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HANCOCK COUNTY IN SOUTHERN MISSISSIPPI
THIS INCLUDES THE CITIES OF...WAVELAND...DIAMONDHEAD...BAY ST.
LOUIS
HARRISON COUNTY IN SOUTHERN MISSISSIPPI
THIS INCLUDES THE CITIES OF...LONG BEACH...GULFPORT...BILOXI
* UNTIL 400 PM CST
* AT 300 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 15 MILES SOUTHEAST OF POPLARVILLE
TO 9 MILES WEST OF DIAMONDHEAD...MOVING SOUTHEAST AT 20 MPH.
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3065 8940 3056 8944 3035 8960 3012 8906
3027 8894 3049 8890
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 2:30 PM CST, 36 minutes earlier.
Area forecast discussion, Mar 13, 2:30 PM CST, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 230 PM CST THU MAR 13 2003 ...THE SAGA CONTINUES... VERY STRONG SQUALL LINE MOVING STEADILY ACROSS THE CWA WITH VARYING DEGREES OF INTENSITY ALONG THE LINE. THE HEAVY RAIN THREAT IS MATERIALIZED AND WILL CONTINUE THROUGHOUT THE NIGHT. WILL MAINTAIN THE FLASH FLOOD WATCH FOR THE ENTIRE CWA THROUGH TONIGHT. IT WOULD APPEAR THE PRECIPITATION PROCESS WILL BE MAINTAINED BY ISENTROPIC PROCESSES FED FROM NEAR COASTAL CONVECTION AS DRAWN BY STRONG UPPER DISTURBANCE INDICATED IN WATER VAPOR IMAGERY OVER RED RIVER NEAR SW ARKANSAS. DEEP MOISTURE FETCH ON SUB-TROPICAL JET WILL CONTINUE DYNAMICS IN PLACE. GENERAL TROUGHING WILL HOLD FIRM TO OUR WEST AND AMPLIFY WITH APPROACHING SHORT-WAVE PASSAGES FROM NORTHERN BRANCH. THIS WILL INCREASE LIKELIHOOD OF BACKWARD PROPAGATING CONVECTION TO KEEP THREAT OF FLOODING RAINS INTACT THROUGH FRIDAY. CONFIDENCE ON INCLEMENT WEATHER IS HIGH BUT UNCERTAINTY REMAINS WITH ACTUAL LOCATION AND TIMING WITHIN THE CWA. THEREFORE...WILL DO MUCH BLANKETING OF SIMILAR FORECAST ELEMENTS ACROSS THE ENTIRE CWA...AVOIDING DISCRETE DIFFERENCES FROM ONE AREA TO THE NEXT IN AN EFFORT TO SIMPLIFY THE FORECAST BUT NOT TO WATER DOWN THE THREATS. THE WEEKEND LOOKS SALVAGABLE BUT STRONG SPRING STORM FOR EARLY NEXT WEEK. WE WILL BE DOING THIS ALL OVER AGAIN MONDAY NIGHT THROUGH WEDNESDAY. MCB 58/70/53/73 7752 BTR 60/70/53/73 7752 MSY 62/71/56/73 7772 GPT 59/71/55/72 7772 .NEW...NONE LA...FLASH FLOOD WATCH LAZ034>040-046>050-056>070 MS...FLASH FLOOD WATCH MSZ068>071-077-080>082 24
Hazardous weather outlook, Mar 13, 11:24 AM CST, 3 hours 42 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-141130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1124 AM CST THU MAR 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE FORECAST AREA THIS AFTERNOON... ...A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT... A STRONG TO SEVERE SQUALL LINE OF THUNDERSTORMS WILL MOVE ACROSS THE ENTIRE OUTLOOK AREA TODAY. THE PRIMARY THREAT WILL BE LARGE HAIL BUT DAMAGING WINDS UPWARDS TO 70 MPH AND ISOLATED WEAK TORNADOES MAY ALSO RESULT FROM MERGING CELLS. RAINFALL SHOULD AVERAGE AROUND TWO INCHES THROUGH TONIGHT BUT SEVERAL LOCATIONS MAY RECEIVE AS MUCH AS SIX INCHES FROM THE HEAVIEST AND MORE PERSISTENT AREAS OF RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE WILL BE ANOTHER RISK OF SEVERE THUNDERSTORMS WITH HEAVY RAINFALL FRIDAY AND FRIDAY NIGHT. THERE WILL ALSO BE A DEVELOPING THREAT OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL FOR TUESDAY AND WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 6:40 PM CST | Severe Thunderstorm Warning | LIX | Wilkinson | 60 min |
| Mar 12, 7:43 PM CST | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 62 min |
| Mar 13, 11:31 AM CST | Severe Thunderstorm Warning | LIX | Wilkinson | 59 min |
| Mar 13, 11:52 AM CST | Severe Thunderstorm Warning | LIX | Amite, Pike | 68 min |
| Mar 13, 12:59 PM CST | Severe Thunderstorm Warning | LIX | Pearl River, Walthall | 46 min |
| Mar 13, 2:16 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 59 min |
| Mar 13, 3:23 PM CST | Severe Thunderstorm Warning | LIX | Jackson | 52 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.